What are the risks associated with taking Viagra, the popular oral treatment for erectile dysfunction (ED)? The drug has been on the market for nearly two decades now and was released after many tests and trials. It is therefore a safe drug for the treatment of ED for the majority of men, and with few side effects, again for most men. However it is not suitable for every man and this is essentially why it is a prescription drug. You must have a consultation with your GP, a pharmacist, or appropriately qualified clinician, so that he or she can ask you various questions about your health and medical history and decide whether Viagra is right for you.
Apart from the medical risks and side effects listed below, there is one that I should mention first off. Viagra is not a contraceptive or a barrier against contracting a sexually transmitted disease. Such as HIV, hepatitis B, gonorrhoea, syphilis. You will still need to practice “safe sex” such as using latex condoms.
To treat erectile dysfunction-ED, take this drug by mouth as directed by your doctor, usually as needed. Take Viagra at least 30 minutes, but no more than 4 hours, before sexual activity. Do not take more than once daily. A high-fat meal may delay how quickly the drug begins to work, or weaken its efficacy.
Be sure to tell your doctor and pharmacist about all the products you use (including prescription drugs, non-prescription drugs, and herbal products). Why? Because Viagra may react with the other medication you are taking.
Viagra should not be taken by men taking any sort of nitrate medication whether prescribed or recreational. The combination could cause a stroke or heart attack. Some street drugs, such as “poppers,” are nitrates (such as Amyl Nitrate) and should not be taken while taking Viagra. Viagra is an ED treatment for men. It is not suitable for women or children.
Side effects reported include dizziness, headache, flushing, or stomach upset. Vision changes such as increased sensitivity to light, blurred vision, or trouble telling blue and green colours apart may also occur. Usually men will not suffer all these effects, possibly none, and the effects are usually mild and don’t interfere with the sexual activity. If any of these effects persist or worsen, or do cause you to not enjoy your sexual activity, tell your doctor or pharmacist as soon as possible.
Remember that a clinician should have prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
The biggest risks with taking Viagra are the rarest: Sudden decreased vision in one or both eyes may occur. You have a slightly greater chance of developing this if you have heart disease, diabetes, high cholesterol, certain other eye problems (e.g. “crowded disk”), have high blood pressure and if you smoke. Similarly rarely, a sudden decrease or loss of hearing, sometimes with ringing in the ears and dizziness, may occur. Stop taking Viagra and get medical help right away if these effects occur. In the rare event you have a painful or prolonged erection lasting 4 or more hours, stop using this drug and get medical help right away, or permanent problems could occur. Again this is very rare.
Finally an unforeseen serious allergic reaction to Viagra is very rare, but you should get medical help straight away if you notice any symptoms of such a serious allergic reaction- a rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, or trouble breathing.
Discuss your health and general medical condition online with Pharmacy2U’s qualified medical staff before ordering online from them. They have been in the business a number of years and have built up a good reputation for quality of service.